5th Annual Vivian W. Pinn Symposium

Date and Time

– May 12, 2021, 06:30 PM EDT

Virtual only.

Presented by NIH in collaboration with the Foundation for the NIH.

Event Information

The 5th Annual Vivian W. Pinn Symposium, presented in collaboration with the Foundation for the NIH (FNIH), is the NIH signature event that honors the first full-time director of ORWH and is held during National Women’s Health Week. The year's meeting, titled “Integrating Sex and Gender Into Biomedical Research as a Path for Better Science and Innovation,” will illustrate the scientific, societal, and economic opportunities of integrating sex and gender into biomedical research.

Attendees will explore strategies to do the following:

  • Create bridges and capacity across the scientific enterprise to build a broad-based network of government, nonprofit, academic, and business organizations.
  • Integrate sex and gender considerations into the research enterprise.
  • Apply a multidimensional perspective to women’s health to advance the integration of sex and gender considerations via transdisciplinary approaches and partnerships.
     

Register

Event Agenda

Day 1 – May 11, 2021

                   TIME                                                       NAME OF SESSION                                                LOCATION

9:00 – 10:00 a.m.

Explore Virtual Environment and Booths (Self-Guided)

Exhibit Hall & Media Room

10:00 – 10:10 a.m.

Setting the Stage: ORWH Director Janine A. Clayton, M.D., FARVO

Auditorium

10:10 – 10:15 a.m.

Introduction: FNIH President and Executive Director Maria C. Freire, Ph.D.

Auditorium

10:15 – 10:30 a.m.

Opening Remarks: NIH Director Francis Collins, M.D., Ph.D.

Auditorium

10:30 – 11:00 a.m.

Keynote Speaker

  • Congresswoman Madeleine Dean (D-PA 4th District), Co-Chair of the Bipartisan Women’s Caucus

Auditorium

11:00 a.m. – 12:00 p.m.

Panel: Teach 1 Reach 1: Academia’s Roll Call

Auditorium

12:00 – 12:30 p.m.

LUNCH BREAK

 

12:30 – 1:30 p.m.

Panel: Moving Beyond Inclusion to Innovation: The Scientific   Opportunity

Auditorium

1:30 – 2:30 p.m.

Panel: The Lifecycle of Communicating the Science

Auditorium

2:30 – 2:45 p.m.

15-MINUTE BREAK

 

2:45 – 3:45 p.m.

Breakout Session 1: Sector-Specific Perspectives

  • Federal Partners
  • Professional Scientific/Medical Societies and Advocacy Organizations
  • Industry and Business/Private Funders
  • Academic and Research Institutions
  • Publishers/Journals

Breakout Room

3:45 – 4:00 p.m.

15-MINUTE BREAK

 

4:00 – 5:00 p.m.

Panel: Backed by Public Demand

Auditorium

5:00 – 5:15 p.m.

Wrap-Up and Closing

Auditorium

5:15 – 5:30 p.m.

15-MINUTE BREAK

 

5:30 – 6:30 p.m.

Evening Fireside Chat – A Talk with Dr. Vivian Pinn and America's Doctor, Dr. Tony Fauci

Networking Lounge

 

Day 2 – May 12, 2021

                   TIME                                                       NAME OF SESSION                                                LOCATION

9:00 – 10:00 a.m.

Explore Virtual Environment and Booths (Self-Guided)

Exhibit Hall & Media Room

10:00 – 10:15 a.m.

Welcoming and Recap of Day 1

Auditorium

10:15 – 11:15 a.m.

Panel: Government Agencies Call to Action

 

Auditorium

11:15 a.m. – 12:15 p.m.

Panel: “Putting Skin in the Game” The Economic Opportunity

Auditorium

12:15 – 1:00 p.m.

LUNCH BREAK

 

1:00 – 2:00 p.m.

Panel: Societies’ Promise for Improved Science Culture: The Societal Opportunity

Auditorium

2:00 – 3:00 p.m.

Breakout Session 2: The Scientific Enterprise

  • Federal Partners
  • Professional Scientific/Medical Societies and Advocacy Organizations
  • Industry and Business/Private Funders
  • Academic and Research Institutions
  • Publishers/Journals

Breakout Room

3:00 – 4:00 p.m.

Panel: Creating Synergistic Partnerships: The Power of Working Together

Auditorium

4:00 – 4:15 p.m.

15-MINUTE BREAK

 

4:15 – 5:15 p.m.

Readout Reports from the Breakout Sessions

Auditorium

5:15 – 5:30 p.m.

Wrap-Up and Closing of the Symposium

Auditorium

5:30 – 6:30 p.m.

Networking Opportunity (Chat feature available for speaking with other attendees)

Networking Lounge

 

All listed times are Eastern Daylight Time.